Group Schemes over artinian rings and Applications
Annales de l'Institut Fourier, Volume 59 (2009) no. 6, p. 2371-2427

Let n be a positive integer and A a complete characteristic zero discrete valuation ring with maximal ideal 𝔪, absolute ramification index e<p-1 and perfect residue field k of characteristic p>2. In this paper we classify smooth finite dimensional formal p-faithful groups over A n =A /𝔪 n A , i.e. groups on which the “multiplication by p” morphism is faithfully flat, in particular p-divisible groups. As applications, we prove that p-divisible groups over k, and the morphisms between them, lift canonically to A /pA , and we study liftings to characteristic zero of certain connected p-divisible groups of dimension d and height h over k=k ¯, with d and h coprime. When e=1, we classify finite flat group schemes over A /p 2 A of p-power order and prove that a finite flat group scheme over A /p n A of p-power order, having flat p i -torsion for every i1, lifts to A .

Soit n un entier positif et A un anneau de valuation discrète complet de caractéristique zéro avec idéal maximal 𝔪, indice de ramification absolu e<p-1 et corps résiduel parfait k de caractéristique p>2. Dans cet article nous classifions les groupes formels lisses p-fidèles de dimension finie sur A n =A /𝔪 n A , i.e. les groupes sur lesquels le morphisme “multiplication par p ” est fidèlement plat, en particulier les groupes p-divisibles. Comme application, nous prouvons que les groupes p-divisibles sur k, et les morphismes entre eux, se relèvent canoniquement à A /pA , et nous étudions les relèvements en caractéristique zéro de certains groupes p-divisibles connexes de dimension d et hauteur h sur k=k ¯, ou d et h sont étrangers. Quand e=1, nous classifions les schémas en groupes finis et plats sur A /p 2 A d’ordre une puissance de p et nous prouvons que tous les schémas en groupes finis et plats sur A /p n A d’ordre une puissance de p, avec p i -torsion plate pour chaque i1, se relèvent à A .

DOI : https://doi.org/10.5802/aif.2494
Classification:  14L15,  14L05
Keywords: Group scheme, p-divisible group, almost canonical lifting
@article{AIF_2009__59_6_2371_0,
     author = {Berbec, Ioan},
     title = {Group Schemes over artinian rings and Applications},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {6},
     year = {2009},
     pages = {2371-2427},
     doi = {10.5802/aif.2494},
     mrnumber = {2640924},
     zbl = {1189.14052},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2009__59_6_2371_0}
}
Berbec, Ioan. Group Schemes over artinian rings and Applications. Annales de l'Institut Fourier, Volume 59 (2009) no. 6, pp. 2371-2427. doi : 10.5802/aif.2494. http://www.numdam.org/item/AIF_2009__59_6_2371_0/

[1] Berthelot, Pierre; Breen, Lawrence; Messing, William Théorie de Dieudonné cristalline. II, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 930 (1982) | MR 667344 | Zbl 0516.14015

[2] Breuil, Christophe Groupes p-divisibles, groupes finis et modules filtrés, Ann. of Math. (2), Tome 152 (2000) no. 2, pp. 489-549 | Article | MR 1804530 | Zbl 1042.14018

[3] Conrad, Brian Finite group schemes over bases with low ramification, Compositio Math., Tome 119 (1999) no. 3, pp. 239-320 | Article | MR 1727133 | Zbl 0984.14015

[4] Demazure, M.; Grothendieck, A. Schémas en groupes. I: Propriétés générales des schémas en groupes, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 151 (1970) | MR 274458 | Zbl 0207.51401

[5] Fontaine, Jean-Marc Groupes p -divisibles sur les corps locaux, Société Mathématique de France, Paris (1977) (Astérisque, No. 47-48) | MR 498610 | Zbl 0377.14009

[6] Gross, Benedict H. On canonical and quasicanonical liftings, Invent. Math., Tome 84 (1986) no. 2, pp. 321-326 | Article | MR 833193 | Zbl 0597.14044

[7] Hazewinkel, Michiel Formal groups and applications, Academic Press Inc., New York, Pure and Applied Mathematics, Tome 78 (1978) | MR 506881 | Zbl 0454.14020

[8] Illusie, Luc Déformations de groupes de Barsotti-Tate (d’après A. Grothendieck), Astérisque (1985) no. 127, pp. 151-198 (Seminar on arithmetic bundles: the Mordell conjecture (Paris, 1983/84)) | MR 801922

[9] Katz, N. Serre-Tate local moduli, Algebraic surfaces (Orsay, 1976–78), Springer, Berlin (Lecture Notes in Math.) Tome 868 (1981), pp. 138-202 | MR 638600 | Zbl 0477.14007

[10] Lubin, Jonathan One-parameter formal Lie groups over p-adic integer rings, Ann. of Math. (2), Tome 80 (1964), pp. 464-484 | Article | MR 168567 | Zbl 0135.07003

[11] Manin, Ju. I. Theory of commutative formal groups over fields of finite characteristic, Uspehi Mat. Nauk, Tome 18 (1963) no. 6 (114), pp. 3-90 | MR 157972 | Zbl 0128.15603

[12] Oort, Frans Embeddings of finite group schemes into abelian schemes (1967) (N.S.F. Seminar, Bowdoin college)

[13] Rapoport, Michael On the Newton stratification, Astérisque (2003) no. 290, pp. Exp. No. 903, viii, 207-224 (Séminaire Bourbaki. Vol. 2001/2002) | Numdam | MR 2074057 | Zbl 1159.14304

[14] Raynaud, Michel Schémas en groupes de type (p,,p), Bull. Soc. Math. France, Tome 102 (1974), pp. 241-280 | Numdam | MR 419467 | Zbl 0325.14020

[15] Yu, Jiu-Kang On the moduli of quasi-canonical liftings, Compositio Math., Tome 96 (1995) no. 3, pp. 293-321 | Numdam | MR 1327148 | Zbl 0866.14029